MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. VISERA CYSTO-NEPHRO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. VISERA CYSTO-NEPHRO VIDEOSCOPE
Model Number CYF-VA2
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the visera cysto-nephro videoscope had brown water with foreign material come out of the device, when water was passsed through the forceps channel.The issue occurred after reprocessing.The device had been used in a diagnostic bladder and urethra examination before being reprocessed.There were no reports of patient harm.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, since there is a hole in the curved rubber, the moisture intruded into the inside.It is presumed that moisture remained inside due to the perforation of the curved rubber, and the color of the moisture became brown due to the rust (corrosion) of the bending tube and flowed out.Olympus will continue to monitor the field performance for this device.

Brand Name
VISERA CYSTO-NEPHRO VIDEOSCOPE
Common Device Name
CYSTO-NEPHRO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20223865
Report Number3002808148-2024-08796
Device Sequence Number17973912
Product Code FAJ
UDI-Device Identifier04953170339455
UDI-Public04953170339455
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-VA2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown